Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 18, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 29, 2016, 2:15 PM PDT for Nye County, Nevada. It took effect at Apr 30, 2016, 4:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2016, 2:15 PM PDT (21:15 UTC)
- In effect from
- Apr 30, 2016, 4:00 AM PDT
- Expired
- Apr 30, 2016, 8:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS75 KLKN 292115 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT FRI APR 29 2016 NVZ040-041-301515- /O.NEW.KLKN.WI.Y.0018.160430T1100Z-160501T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 215 PM PDT FRI APR 29 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 8 PM PDT SATURDAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE IN THE MORNING. * IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE TRAVELING ON US HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
701 WWUS75 KLKN 300929 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT SAT APR 30 2016 NVZ040-041-010300- /O.CON.KLKN.WI.Y.0018.160430T1100Z-160501T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 229 AM PDT SAT APR 30 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE IN THE MORNING. * IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE TRAVELING ON US HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
203 WWUS75 KLKN 302057 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 157 PM PDT SAT APR 30 2016 NVZ040-041-010300- /O.CON.KLKN.WI.Y.0018.000000T0000Z-160501T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 157 PM PDT SAT APR 30 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE TRAVELING ON US HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
942 WWUS75 KLKN 010254 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 754 PM PDT SAT APR 30 2016 NVZ040-041-010400- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-160501T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 754 PM PDT SAT APR 30 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL THIS EVENING. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 29, 8:00 AM PDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 29, 8:00 AM PDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 800 AM PDT FRI APR 29 2016 .SYNOPSIS...A STORM SYSTEM MOVING INTO THE REGION WILL BRING SHOWERS THIS AFTERNOON THROUGH SATURDAY. && .UPDATE...DID A QUICK UPDATE TO INCREASE POP COVERAGE ACROSS NORTHERN AND CENTRAL NEVADA THIS MORNING DUE TO RETURNS ON THE RADAR. PRECIPITATION IS EXPECTED TO BE LIGHT AND SNOW SHOWERS LIMITED TO THE MOUNTAINS. VALLEYS WILL SEE MAINLY RAIN...OR A MIX OF RAIN AND SNOW. TEXT PRODUCTS WILL BE SENT SOON. && .PREV DISCUSSION... /ISSUED AT 250 AM / SHORT TERM...TODAY THROUGH SUNDAY. UPPER LOW MOVING IN FROM THE NORTH WILL BRING SCATTERED SHOWERS TO MOST OF NORTHERN AND CENTRAL NEVADA BY THIS AFTERNOON WITH ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS ACROSS THE EAST. SHOWER ACTIVITY WILL BECOME WIDESPREAD TONIGHT AS UPPER LOW MOVES INTO NORTHERN AND CENTRAL NV. SHOWERS WILL CONTINUE SATURDAY MORNING, THEN BY AFTERNOON WILL MAINLY BE CONFINED TO EAST CENTRAL NV AS UPPER LOW PULLS AWAY FROM THE AREA. SNOW WILL BE CONFINED TO THE HIGHER TERRAIN AND MOUNTAINS AS SNOW LEVELS MOSTLY REMAIN ABOVE 6500 FEET. ON SUNDAY BROAD UPPER LOW CIRCULATION OVER THE REGION FOR ISOLATED SHOWERS OVER MOST OF THE FORECAST AREA AND MAINLY DURING THE AFTERNOON HOURS. LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. THE MODELS ARE AGREEING VERY WELL THROUGH THE LONG TERM PERIOD. GENERALLY...THE BUSY WEATHER PATTERN WILL CONTINUE AFTER A BRIEF BREAK. SUNDAY NIGHT THROUGH MONDAY NIGHT. A REX PATTERN WILL DEVELOP OVER THE WEST BUT WILL NOT BE VERY PROFICIENT AND WILL TEMPORARILY BLOCK INCOMING SYSTEMS. HOWEVER WITH HIGH PRESSURE CENTERED FAR TO THE NORTH OVER CANADA...A LARGE TROUGH WILL ENVELOP THE GREAT BASIN. SHOWERS WILL CONTINUE WITH AN EMPHASIS ON EASTERN NEVADA AND THERE IS ENOUGH INSTABILITY FOR THUNDERSTORMS MOST EVERYWHERE MONDAY AFTERNOON. SNOW LEVELS ARE EXPECTED TO BE BETWEEN 7000 AND 8000 FEET THE ENTIRE TIME SO NO ISSUES ARE EXPECTED. HIGH TEMPERATURES WILL BE IN THE 50S AND 60S. LOW TEMPERATURES WILL DIP INTO THE 30S. TUESDAY THROUGH THURSDAY. THIS MAY BE THE BEST SHOT AT AN EXTENDED DRY PERIOD. THE COMPLEX RIDGE PATTERN WILL SLOWLY MOVE EAST. THERE IS STILL SOME QPF MODELED TO INFUSE INTO THE RIDGE PATTERN AND SOME ISOLATED SHOWERS ARE POSSIBLE THROUGH WEDNESDAY. THEN AS THE RIDGE AXIS MOVES EAST PAST THE 4-CORNERS AREA OF THE COUNTRY...THE NEXT PACIFIC LOW WILL PUSH MOISTURE INTO WESTERN NEVADA...AT LEAST AS FAR AS HUMBOLDT COUNTY BY THURSDAY AFTERNOON. THERE IS SOME MODEL DISAGREEMENT WITH THE STRUCTURE OF THIS NEXT TROUGH WITH THE MORE AGGRESSIVE ECMWF MODEL PROPOSING SHOWERS AND THUNDERSTORMS THROUGH ELKO COUNTY BY LATE THURSDAY. SNOW LEVELS WILL BE ABOVE 8000 FEET. HIGH TEMPERATURES WILL BE IN THE 60S AND 70S. LOW TEMPERATURES WILL BE IN THE 30S AND 40S. AVIATION...AS ONE LOW PRESSURE SYSTEM EXITS THERE WILL BE RENEWED SHOWER AND THUNDERSTORM ACTIVITY AS ANOTHER LOW PRESSURE AREA DROPS INTO THE GREAT BASIN. VFR CONDITIONS SHOULD HOLD AT ALL SITES UNTIL ABOUT 21Z. AFTER THAT TIME...SHOWERS MAY CAUSE INTERMITTENT MVFR CIGS AND VIS AT KWMC KEKO AND KELY. HYDROLOGY...HIGH STREAM FLOWS WILL BE POSSIBLE THROUGH NEXT WEEK AS TWO MORE STORM SYSTEMS BRING ADDITIONAL MOUNTAIN SNOWFALL AND VALLEY RAIN TO NORTHERN AND CENTRAL NEVADA TODAY AND SATURDAY. RIVERS CREEKS AND STREAMS ARE RUNNING STRONG AND AS TEMPERATURES WARM NEXT WEEK...SOME CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED BANKFULL. LAMOILLE CREEK...MARTIN CREEK...SALMON FALLS CREEK...AND THE BRUNEAU RIVER ARE FOUR SITES THAT BEAR WATCHING AS THEY RESPOND MORE RAPIDLY TO EXCESSIVE SNOWMELT. RAINFALL AND HIGH FLOWS IN SMALL STREAMS MAY LEAD TO SOGGY OR ERODED ROADWAYS. IF THE RAIN AND SNOW DEVELOPS AS EXPECTED OVER THE SNAKE AND SCHELL RANGE...SNAKE CREEK COULD EXPERIENCE ELEVATED FLOWS AS WELL. THE HUMBOLDT RIVER FROM BATTLE MOUNTAIN TO WINNEMUCCA WILL ALSO EXPERIENCE A SIGNIFICANT RISE DUE TO THE EXCESSIVE RUNOFF FROM STREAMS. HOWEVER NO FLOODING IS FORECAST AT THIS TIME. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/87
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.